Q. Will taking Sibelium for migraine delay the periods?

Answered by
Dr. Ohams Henry
and medically reviewed by Nithila A
Published on Jun 08, 2019

Hello doctor,

I am taking Sibelium 10 mg from last some weeks for my migraine and last month I missed my periods. Kindly clarify the reson. Is it delaying due to this medicine?

Dr. Ohams Henry

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

On the aspect of missing your period can be Sibelium (Flunarizine) because it has some effect of blocking the dopamine receptor in the brain. Besides, it is a calcium channel blocking effect. So the possibility is that by blocking the dopamine receptor that will cause a central increase of prolactin. Prolactin will lead to galactorrhea and in turn, alter the menstrual cycle. So it is a possibility that is if you have done a pregnancy test and it is negative. So that dopaminergic antagonistic may cause amenorrhea.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


How effective Meprate in preventing pregnancy?

Query: Hi doctor, My girlfriend is a virgin and we were intimate on two consecutive days last month. During that time, her periods were delayed by two weeks. I was careful not to ejaculate anywhere near her vagina nor was it knowingly in contact with my penis. She waited for another 10 days and since she d...  Read Full »

How to prevent the occurence of migraine headache?

Query: Hi doctor,I am 35 years old. I was suffering from a migraine headache for the last 15 years. Actually, it was not continuous but I recollect the durations once every five years for three months. I was taking Sebilium every night prescribed by the doctor. Again the headache is starting now. Please su...  Read Full »

I suffer from headaches, insomnia, depression and anxiety. Please help.

Query: Hello doctor, I have been suffering from headaches for the past 80 days. I smoked four cigarettes every night and two every day early in the morning for 30 days, and then I stopped it with nicotine gum. From the past 160 days, I am suffering from insomnia. Five days after I quit smoking, I started ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.